MAUDE Adverse Event Report: MICROLINE SURGICAL INC RENEW ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT

MICROLINE SURGICAL INC RENEW ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENT
Model Number 3142
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, microline surgical is awaiting information from the hospital to see if the affected device can be returned so an investigation can be completed.Once the results of the investigation are available, a final adverse event report will be submitted.
 
Event or Problem Description
Patient was taken back for a diagnostic laparoscopic procedure for endometriosis lesions.Two lesions were removed with the monopolar scissors and laparoscopic grasper.The lesion was removed and upon moving further away from the site with the camera, it was identified that the monopolar scissor had burned the fundal serosa of the uterus in 2 locations as well as the left fallopian tube superficially.This was done at the connection of the monopolar scissors to the laparoscopic instrument and a fault in the insulation of this connection.The scissor tips and the laparoscopic instrument were immediately switched out for a new set and were working appropriately.
 
Additional Manufacturer Narrative
Despite requests from microline surgical, the affected device was not returned, so an investigation could not be conducted.Since the associated product was not returned to msi for investigation within 30+ days, this complaint was closed per (b)(4).
 
Event or Problem Description

Brand Name
RENEW ENDOCUT SCISSOR TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key20907063
Report Number1223422-2024-00047
Device Sequence Number15736638
Product Code GEI
UDI-Device Identifier00811099010005
UDI-Public00811099010005
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K213127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3142
Device Catalogue Number3142
Device Lot Number00172191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexFemale